MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; SHOULDER PROSTHESIS/EXTREMITIES

ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; SHOULDER PROSTHESIS/EXTREMITIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that item fractured while in use during surgical procedure.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 visual examination of the returned product identified the ball hex end is fractured and missing and the material hardness is conforming to print specifications.Device was sent for further testing and found the fracture surface artifacts indicate a ductile torsional overload fracture.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay corrected information.The following sections were updated: b4; b5; g3; g6; h1; h2 upon reassessment, it has been determined that this device did not cause or contribute to serious injury and has not been reported for doing so previously.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
Upon reassessment, it has been determined that this device did not cause or contribute to serious injury and has not been reported for doing so previously.The initial report was forwarded in error and should be voided.

Brand Name
AUGMENT REAMER DRIVER
Common Device Name
SHOULDER PROSTHESIS/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11966307
Report Number0001822565-2021-01606
Device Sequence Number1375035
Product Code KWS
UDI-Device Identifier00889024575202
UDI-Public(01)00889024575202(11)200311(10)64720884
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSBGL3701
Device Lot Number64720884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/23/2021
10/19/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/02/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age50 YR